MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 25AGFN-756
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Pneumonia (2011); Heart Failure/Congestive Heart Failure (4446)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm sjm regent heart valve with flex cuff was chosen for implant for an aortic valve replacement.At the time of device preparation, the leaflets were moving normally when tested using a blue leaflet tester.After the device was implanted and the patient was removed from bypass, it was noted that the aortic valvular gradient was 40mmhg.On transesophageal echocardiogram (tee), both leaflets appeared to be functioning.The patient was placed on bypass again, and the valve was explanted and replaced with a 23mm non-abbott valve.Following the procedure, the patient had mild right ventricular dysfunction and pneumonia, and the hospitalization was extended.The patient status was stable.
 
Additional Manufacturer Narrative
An event of a valve not functioning as intended was reported.One video was received from the field appearing to show the testing of the valve leaflets.The valve was returned to abbott for analysis and the investigation found that both leaflets were able to fully open and close with no resistance occurring.Leaflet function was considered normal with both leaflets opening while having no asynchronous motion or leaflet malfunction.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm sjm regent heart valve with flex cuff was chosen for implant for an aortic valve replacement.At the time of device preparation, the leaflets were moving normally when tested using a blue leaflet tester.After the device was implanted and the patient was removed from bypass, it was noted that the aortic valvular gradient was 40mmhg.On transesophageal echocardiogram (tee), both leaflets appeared to be functioning.The patient was placed on bypass again, and the valve was explanted and replaced with a 23mm non-abbott valve.After the valve was explanted, the leaflet function was tested again.It was noted that one of the leaflets had resistance with movement.Following the procedure, the patient had mild right ventricular dysfunction and pneumonia, and the hospitalization was extended.The patient status was stable.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17685988
Report Number2135147-2023-03863
Device Sequence Number16789951
Product Code LWQ
UDI-Device Identifier05414734006262
UDI-Public05414734006262
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number25AGFN-756
Device Lot Number31387574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale